Alert archive / Florida / Flash Flood Warnings in 2013

Flash Flood Warning 6, NWS Jacksonville, FL

May 4, 2013Saint Johns County, Florida

NWS Jacksonville, FL issued this flash flood warning at May 4, 2013, 9:04 PM EDT for Saint Johns County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2013, 9:04 PM EDT (01:04 UTC)
Expired
May 5, 2013, 12:00 AM EDT
In force
3 hr
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

County Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2013-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2013-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
122 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at May 4, 8:51 PM EDT, 13 minutes earlier.

Area forecast discussion, May 4, 8:51 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
851 PM EDT SAT MAY 4 2013

.UPDATE...

HAVE UPDATED TO EXTEND THE LAKE WIND ADVISORY THROUGH
MIDNIGHT...AS WINDS ARE STILL GUSTING TO CRITERIA NEAR THE
COAST. DO NOT SEE THIS DECREASING UNTIL THE FRONT GETS CLOSE
ENOUGH TO WEAKEN THE GRADIENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  58  76  51  74 /  70  60  20  50
SSI  64  74  57  73 /  70  60  20  30
JAX  62  78  53  75 /  90  50  20  30
SGJ  64  75  59  73 /  80  20  20  20
GNV  60  78  52  75 /  40  20  20  30
OCF  62  79  54  76 /  30  20  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR DUVAL-FLAGLER-
     NASSAU-ST JOHNS.

     HIGH RIP CURRENT RISK UNTIL 6 AM EDT SUNDAY FOR DUVAL-FLAGLER-
     NASSAU-ST JOHNS.

     HIGH SURF ADVISORY UNTIL 6 AM EDT SUNDAY FOR DUVAL-FLAGLER-
     NASSAU-ST JOHNS.

     COASTAL FLOOD ADVISORY UNTIL 9 AM EDT SUNDAY FOR DUVAL-FLAGLER-
     NASSAU-ST JOHNS.

     FLOOD WATCH UNTIL 6 AM EDT SUNDAY FOR BRADFORD-CLAY-DUVAL-ST
     JOHNS.

GA...LAKE WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR COASTAL CAMDEN-
     COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.

     HIGH RIP CURRENT RISK UNTIL 6 AM EDT SUNDAY FOR COASTAL CAMDEN-
     COASTAL GLYNN.

     HIGH SURF ADVISORY UNTIL 6 AM EDT SUNDAY FOR COASTAL CAMDEN-
     COASTAL GLYNN.

     COASTAL FLOOD ADVISORY UNTIL 9 AM EDT SUNDAY FOR COASTAL CAMDEN-
     COASTAL GLYNN.

AM...SMALL CRAFT ADVISORY FROM 2 AM TO 2 PM EDT SUNDAY FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     GALE WARNING UNTIL 2 AM EDT SUNDAY FOR ALTAMAHA SOUND GA TO
     FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

STRUBLE//
Hazardous weather outlook, May 4, 6:50 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
650 PM EDT SAT MAY 4 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-052000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
650 PM EDT SAT MAY 4 2013

...FLOOD WATCH FOR PORTIONS OF NORTHEAST FLORIDA TONIGHT...

...LAKE WIND ADVISORY FOR THE COASTAL COUNTIES THROUGH EARLY
THIS EVENING...

...HIGH RISK OF RIP CURRENTS THROUGH TONIGHT...

...HIGH SURF ADVISORY THROUGH TONIGHT...

...COASTAL FLOOD ADVISORY IN EFFECT TONIGHT...

...GALE WARNING FOR OUTER COASTAL WATERS TONIGHT AND A SMALL CRAFT
ADVISORY FOR COASTAL WATERS INTO SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTHEAST FLORIDA
TONIGHT AS SHOWERS CONTINUE TO FALL ON AN ALREADY SATURATED GROUND.

LAKE WIND ADVISORY IN EFFECT FOR COASTAL COUNTIES THIS EVENING AS
STRONG EASTERLY FLOW CONTINUES.

DUE TO THE STRONG ONSHORE FLOW...THERE IS A HIGH RIP CURRENT
RISK...POTENTIAL FOR COASTAL FLOODING AS WELL AS HIGH SURF.

A GALE WARNING WILL BE IN EFFECT TONIGHT THROUGH 2 AM FOR THE OUTER
COASTAL WATERS...FOLLOWED BY A SMALL CRAFT ADVISORY.

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR TONIGHT FOR THE
INNER COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK AS AN
UPPER LOW PASSES JUST TO THE NORTH OF THE REGION.

A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE OUTER COASTAL WATERS
SUNDAY.

A MODERATE RISK OF RIP CURRENTS IS EXPECTED SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Local storm report, May 4, 4:46 PM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
446 PM EDT SAT MAY 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     COASTAL FLOOD    3 NNW MAYPORT           30.42N 81.43W
05/04/2013                   DUVAL              FL   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTED THAT WATER WAS OVER THE
            DOCKS ON FORT GEORGE ISLAND.

&&

SCHASE
Special weather statement, May 4, 5:06 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 PM EDT SAT MAY 4 2013

GAZ136-152>154-042130-
BRANTLEY-COASTAL GLYNN-INLAND GLYNN-WAYNE-
506 PM EDT SAT MAY 4 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WAYNE...NORTHEASTERN BRANTLEY AND NORTHWESTERN GLYNN COUNTIES FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 530 PM EDT...

AT 507 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER THALMANN...MOVING NORTHEAST AT 25
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
THALMANN...MOUNT PLEASANT AND EVERETT THROUGH 530 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3119 8167 3130 8183 3150 8165 3148 8161
      3145 8162 3136 8152 3135 8149 3134 8149
TIME...MOT...LOC 2107Z 221DEG 21KT 3131 8168

PETERSON
Special weather statement, May 4, 7:48 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
748 PM EDT SAT MAY 4 2013

FLZ025-032-033-050030-
CLAY-DUVAL-ST. JOHNS-
748 PM EDT SAT MAY 4 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLAY...
NORTHWESTERN ST. JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS
AND EXCESSIVE LIGHTNING VALID UNTIL 830 PM EDT...

AT 749 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES WEST OF
BAYMEADOWS TO 4 MILES SOUTHWEST OF SWITZERLAND...STATIONARY. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BAYMEADOWS...
SWITZERLAND...MANDARIN...FRUIT COVE AND BAYARD THROUGH 830 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3023 8143 2995 8157 3005 8172 3025 8163
TIME...MOT...LOC 2349Z 051DEG 0KT 3024 8163 3004 8170

ENYEDI
Local storm report, May 4, 8:16 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
816 PM EDT SAT MAY 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      3 WSW ORTEGA            30.25N 81.75W
05/04/2013                   DUVAL              FL   PUBLIC

            MULTIPLE REPORTS OF WATER OVER ROADS 2-3 FEET DEEP IN
            SOME SPOTS WITH ADDITIONAL REPORTS OF SOME STRUCTURAL
            FLOODING. REPORTS ARE COMING FROM BETWEEN BAMBI LANE AND
            105TH STREET AND INTERSTATE 295 AND BLANDING BOULEVARD.

&&

SCHASE
Local storm report, May 4, 8:18 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
818 PM EDT SAT MAY 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     FLOOD            4 WSW ARLINGTON         30.31N 81.66W
05/04/2013                   DUVAL              FL   PUBLIC

            PUBLIC REPORT OF WATER OVER THE ROAD BETWEEN SAN MARCO
            BOULEVARD AND LASALLE STREET.

&&

SCHASE
Local storm report, May 4, 8:53 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
853 PM EDT SAT MAY 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     FLASH FLOOD      5 NW ORANGE PARK        30.22N 81.76W
05/04/2013                   DUVAL              FL   PUBLIC

            PUBLIC REPORT OF STRANDED VEHICLES BETWEEN OVERLAND PARK
            BOULEVARD AND BEAR CREEK ROAD.

0840 PM     FLASH FLOOD      4 NE LAKESIDE           30.17N 81.72W
05/04/2013                   CLAY               FL   EMERGENCY MNGR

            CLAY COUNTY EMERGENCY MANAGEMENT REPORTED SIGNIFICANT
            STREET FLOODING WITH IMPASSABLE ROADS AND STRANDED
            VEHICLES BETWEEN KINGSLEY AVENUE AND WELLS ROAD AND
            BLANDING BOULEVARD AND US-17.

&&

SCHASE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:15 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Putnam, Saint Johns90 min
May 4, 8:20 PM EDTAreal Flood WarningJAXClay, Duval, Putnam, Saint Johns85 min
May 4, 8:25 PM EDTTornado WarningJAXSaint Johns50 min
May 4, 8:57 PM EDTSpecial Marine WarningJAX2 hr
May 4, 9:16 PM EDTTornado WarningJAXSaint Johns44 min
May 4, 9:36 PM EDTSevere Thunderstorm WarningJAXFlagler, Saint Johns84 min
May 4, 9:43 PM EDTAreal Flood AdvisoryJAXFlagler, Saint Johns2 hr
May 4, 9:56 PM EDTSpecial Weather StatementJAXFlagler64 min
May 4, 10:44 PM EDTSpecial Marine WarningJAX91 min
May 4, 11:20 PM EDTAreal Flood WarningJAXDuval3 hr
May 5, 4:44 AM EDTSpecial Marine WarningJAX61 min
May 5, 9:09 AM EDTRip Current StatementJAXFlagler, Nassau11 hr
May 5, 11:24 AM EDTRiver Flood WarningJAXBaker, Nassau39 hr
May 5, 11:37 AM EDTSmall Craft Advisory for Hazardous SeasJAX9 hr
May 5, 12:52 AM EDTSpecial Weather StatementJAXBacon38 min
May 5, 3:28 AM EDTAreal Flood AdvisoryJAXCamden, Glynn92 min
May 5, 5:02 AM EDTAreal Flood AdvisoryJAXGlynn58 min

Nearby

Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.